MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 4.0/8; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 4.0/8; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 366999
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
The pantera leo balloon catheter was selected to treat a severely calcified lesion in the medial lad.During the procedure it was not possible to inflate the balloon at all.
 
Additional Manufacturer Narrative
The returned device was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the guidewire lumen and the distal out shaft are severely deformed, indicating high tensile force.A reference transportation would not pass the deformation zone, indicating that the deformation has occurred after the transportation wire was removed.The complaint device could be inflated and deflated without any problems.The reported inflation problem could not be confirmed.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The deformation of the guidewire lumen is most likely related to external factors during the procedure.

Brand Name
PANTERA LEO 4.0/8
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8897185
Report Number1028232-2019-03474
Device Sequence Number13525499
Product Code LOX
UDI-Device Identifier07640130415577
UDI-Public07640130415577
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number366999
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09186784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR